Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 1, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jan 28, 2013, 2:43 PM PST for Nye County, Nevada. It took effect at Jan 29, 2013, 9:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2013, 2:43 PM PST (22:43 UTC)
- In effect from
- Jan 29, 2013, 9:00 AM PST
- Expired
- Jan 29, 2013, 8:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
750 WWUS75 KLKN 282243 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 243 PM PST MON JAN 28 2013 ...STRONG NORTHWEST WINDS ON TUESDAY... .A STRONG LOW PRESSURE SYSTEM WILL BRING VERY WINDY CONDITIONS TO NORTHERN NYE COUNTY ON TUESDAY. NVZ040-041-291200- /O.NEW.KLKN.WI.Y.0001.130129T1700Z-130130T0400Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 243 PM PST MON JAN 28 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM TO 8 PM PST TUESDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE TUESDAY MORNING WITH THE STRONGEST WINDS FROM NOON TUESDAY TO 6 PM TUESDAY EVENING. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT TO SUDDEN CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
283 WWUS75 KLKN 290846 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1246 AM PST TUE JAN 29 2013 ...STRONG NORTHWEST WINDS TODAY... .A STRONG LOW PRESSURE SYSTEM WILL BRING VERY WINDY CONDITIONS TO NORTHERN NYE COUNTY TODAY. NVZ040-041-300215- /O.CON.KLKN.WI.Y.0001.130129T1700Z-130130T0400Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 1246 AM PST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PST THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS FROM NOON TODAY TO 6 PM THIS EVENING. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT TO SUDDEN CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JRM
552 WWUS75 KLKN 292315 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 315 PM PST TUE JAN 29 2013 ...STRONG NORTHWEST WINDS THROUGH THIS EVENING... .A STRONG LOW PRESSURE SYSTEM IS BRINGING WINDY CONDITIONS TO NORTHERN NYE COUNTY. NVZ040-041-300400- /O.CON.KLKN.WI.Y.0001.000000T0000Z-130130T0400Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 315 PM PST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR NORTHERN NYE COUNTY UNTIL 8 PM PST THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. LOCALLY HIGHER GUSTS OF UP TO 65 MPH ARE EXPECTED AT THE TONOPAH AIRPORT AS WIND CHANNELS THROUGH THE AREA. * TIMING...WINDS WILL DIMINISH THROUGH THE EVENING. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT TO SUDDEN CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 96
443 WWUS75 KLKN 300335 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 735 PM PST TUE JAN 29 2013 NVZ040-041-300445- /O.EXP.KLKN.WI.Y.0001.000000T0000Z-130130T0400Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 735 PM PST TUE JAN 29 2013 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. WINDS ACROSS NORTHERN NYE COUNTY HAVE DIMINISHED FROM THEIR AFTERNOON MAXIMUMS. NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE STILL POSSIBLE IN NORTHERN NYE COUNTY THIS EVENING...BUT THE THREAT FOR STRONG WINDS HAS PASSED. THEREFORE...THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 28, 2:00 AM PST, 12 hours 43 minutes earlier.
Area forecast discussion, Jan 28, 2:00 AM PST, 12 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 AM PST MON JAN 28 2013 .SYNOPSIS...AFTER A SHORT BREAK OF DRY WEATHER THIS MORNING...SNOW WILL REDEVELOP ACROSS NORTHERN NEVADA THIS AFTERNOON. WIDESPREAD SNOW AND AREAS OF BLOWING AND DRIFTING SNOW ARE EXPECTED ACROSS NORTHERN NEVADA TONIGHT AND TUESDAY. SIGNIFICANT TRAVEL IMPACTS ARE EXPECTED...PARTICULARLY FOR THE TUESDAY MORNING COMMUTE. && .SHORT TERM...TODAY THROUGH WEDNESDAY. ...SNOW AND BLOWING SNOW ON THE WAY TO NORTHERN NEVADA... A TEMPORARY LULL IN THE ACTIVE WINTER WEATHER PATTERN AS TROUGH AXIS CLEARS THE UT/NV LINE THIS MORNING. SINKING AIR BEHIND THE TROUGH PASSAGE IS ERODING THE CLOUDS ACROSS NEVADA THIS MORNING WITH WINNEMUCCA REPORTING CLEAR SKIES. THIS TREND WILL NOT LAST LONG WITH CLOUDS QUICKLY THICKENING AND LOWERING ACROSS NW NEVADA THIS MORNING. EXPECTING WARM AIR ADVECTION AND OVERRUNNING TO KICK INTO FULL GEAR BY 4 PM...WITH OVERCAST SKIES AND SNOW REDEVELOPING PRIMARILY NORTH OF I-80. TONIGHT...SNOW AND WIND BOTH INCREASE AS STRONG JET STREAM ENERGY DIVES INTO NORTHERN NEVADA. LIFT WILL BE INTENSE THROUGH A SATURATED ATMOSPHERE WITH STRONG OMEGA CORRELATED WITH THE DENDRITIC GROWTH ZONE...AS SHOWN BY 00Z GFS CROSS SECTIONS OVER NORTHERN NEVADA. WIDESPREAD SNOW PRODUCTION IS EXPECTED AND RAISED SNOW COVERAGE IN THE GRIDS TO 100% FOR MUCH OF ELKO AND NE HUMBOLDT COUNTIES. WINDS WILL BE INCREASING WITH TIME TONIGHT AS 700 MB WINDS REACH 50-60 KTS BY SUNRISE TUESDAY. EXPECT WINDS TO AVERAGE 15 TO 30 MPH ACROSS NORTHERN NEVADA...WITH MUCH HIGHER GUSTS ON THE HIGHER TERRAIN...WITH BLOWING SNOW INCREASING BY TUESDAY'S MORNING COMMUTE. TUESDAY...SNOW AND BLOWING SNOW WILL ADVERSELY AFFECT THE MORNING COMMUTE. THE WORST CONDITIONS ARE EXPECTED ACROSS NORTHERN ELKO COUNTY WHERE THE HEAVIEST SNOWFALL AMOUNTS WILL OVERLAP THE STRONGEST WIND ENERGY. GFS HAS BEEN AMAZINGLY CONSISTENT FORECASTING THIS EVENT...AND THE 00Z GFS FORECASTS QPF OF .90 INCH AT WILDHORSE WITH A BOUNDARY LAYER AVERAGE WIND OF 27 KTS TUESDAY. USING AT LEAST A 15:1 FLUFFY SNOW RATIO...HIGH CONFIDENCE THAT FAVORED PORTIONS OF NORTHERN ELKO COUNTY WILL RECEIVE OVER A FOOT OF SNOW. HIGHEST AMOUNTS ON NW-FACING SLOPES. FOR ZONE 031...THE SNOW ALONE WOULD CLEARLY SUPPORT A WINTER STORM WATCH ISSUANCE. THE WINDS ARE THE GAME CHANGER. 00Z GFS BUFR SOUNDINGS FOR WILDHORSE REVEAL 45 KTS OF WIND AT 1000 FT TUESDAY MORNING...WHILE THE HEAVIEST SNOW IS FALLING. THUS OPTED TO ISSUE A BLIZZARD WATCH FOR NORTHERN ELKO COUNTY 4 PM MONDAY - 4 PM TUESDAY. TRAVEL IS HIGHLY DISCOURAGED...ESPECIALLY ON U.S. HIGHWAY 93...AND MAY BECOME IMPOSSIBLE IN SOME AREAS. ISSUED A WINTER STORM WATCH FOR SW AND SOUTH CENTRAL ELKO COUNTY...ALSO FROM 4 PM TODAY THROUGH 4 PM TUESDAY. ALTHOUGH NOT AS IMPRESSIVE AS NORTHERN ELKO COUNTY...MODELS CRANK OUT ROBUST SNOWFALL AMOUNTS IN THESE ZONES OF 4 TO 8 INCHES. HIGHEST AMOUNTS WILL FAVOR NW-FACING SLOPES /SUCH AS SPRING CREEK/. ELKO IS NOT FAVORED IN NW FLOW...EXPECT LESSER AMOUNTS HERE OF 4-5 INCHES. GUSTY WEST WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW AND AREAS OF DRASTICALLY REDUCED VISIBILITY. WINTER STORM WATCH ISSUED FOR THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE WHICH LOOK TO BE CLOBBERED IN THIS SYNOPTIC SETUP. PROLONGED NW FLOW PERPENDICULAR TO THE MOUNTAINS WILL MAXIMIZE OROGRAPHIC LIFT. PLACED ONE TO TWO FEET IN THE SNOW AMOUNT GRIDS. THIS COMBINED WITH WIND GUSTS OVER 60 MPH. IT GOES WITHOUT SAYING...TRAVEL INTO THE RUBIES THROUGH TUESDAY IS NOT ADVISED. REGARDING HUMBOLDT AND NORTHERN LANDER/EUREKA COUNTIES...A MORE DIFFICULT CALL TO MAKE HERE. CLEARLY SNOW AND BLOWING SNOW WILL OCCUR IN THESE ZONES...WITH THE WORST CONDITIONS FAVORING THE NE PORTIONS OF THE ZONES. SNOW AMOUNTS LOOK TO BE A BIT LESS...AROUND 3-6 INCHES...BUT WINDS ALOFT ARE ACTUALLY STRONGER. FELT IT WAS PRUDENT TO PLACE THESE ZONES IN A WINTER STORM WATCH FOR NOW AND LET THE DAY SHIFT DECIDE IF THEY REQUIRE A WARNING...OR MORE LIKELY A WINTER WEATHER ADVISORY FOR SNOW/BLOWING SNOW. FOR THE REMAINING ZONES...ZONE 033 /WEST WENDOVER/ IS STRONGLY UNFAVORED IN NW DOWNSLOPE FLOW...SO EXCLUDED THAT ZONE FROM WATCH. NO HEADLINES WILL BE NEEDED FOR NORTHERN NYE. COULD CONCEIVABLY NEED A WINTER WEATHER ADVISORY FOR SNOW/BLOWING SNOW FROM EUREKA TO ELY THROUGH TUESDAY...FOR 1-3 INCHES WITH THE HIGHEST IMPACTS NORTH OF U.S. HIGHWAY 50. SNOW WILL RAPIDLY TAPER OFF TO FLURRIES TUESDAY EVENING WITH DIMINISHING WINDS. A FEW LINGERING SNOW SHOWERS ACROSS ELKO COUNTY WEDNESDAY BUT WITH NO IMPACTS. TURNER .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SUNDAY. THE MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH MOST OF THE LONG TERM PERIOD. A HIGH-AMPLITUDE PACIFIC RIDGE OF HIGH PRESSURE...CENTERED APPROXIMATELY 600 MILES WEST OF CENTRAL CALIFORNIA WEDNESDAY NIGHT...WILL BECOME PROGRESSIVE AND SLOWLY MOVE EAST TO ACCOMPLISH AXIS RELOCATION THROUGH NEVADA BY SATURDAY MORNING. THE ECMWF DEPARTS SOLUTION THEREAFTER FROM THE OTHER MODELS...PREFERRING TO DEVELOP A STRONGER PACIFIC TROUGH THAT COULD HALT THE EASTWARD PROGRESSION OF THE RIDGE. THIS PATTERN OF PRIMARILY RIDGING WILL LEAD TO A MOSTLY DRY FORECAST WITH THE EXCEPTION OF NE NEVADA WHERE A COUPLE WEAK SHORTWAVES COULD SKIP THROUGH THE EASTERN EDGE OF THE RIDGE PRIOR TO THE WEEKEND. HIGH TEMPERATURES WILL RANGE FROM THE 30S TO AROUND 40 DEGREES. LOW TEMPERATURES WILL GENERALLY BE IN THE TEENS. && .AVIATION...A VERY STRONG STORM SYSTEM WILL BRING WIND AND SNOW TO ALL OF THE GREAT BASIN. SNOW WILL BEGIN TO ACCUMULATE ACROSS NORTHERN NEVADA THIS AFTERNOON THEN SPREAD TO CENTRAL NEVADA OVERNIGHT TONIGHT. WIDESPREAD STRONG WINDS WITH BLOWING AND DRIFTING SNOW IS EXPECTED TUESDAY. NEAR-ZERO VISIBILITY CONDITIONS ARE POSSIBLE AT TIMES AT KEKO. KEKO. VFR CONDITIONS SHOULD HOLD THROUGH 22Z MONDAY. VLIFR VIS AND CIG CONDITIONS ARE EXPECTED TUESDAY IN SNOW AND BLOWING SNOW. KWMC. VFR CONDITIONS SHOULD HOLD THROUGH 00Z TUESDAY. KELY. VFR CONDITIONS SHOULD HOLD THROUGH 06Z TUESDAY. KTPH. VFR CONDITIONS EXPECTED THROUGH 12Z TUESDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... BLIZZARD WATCH FROM THIS AFTERNOON THROUGH TUESDAY AFTERNOON FOR NORTHERN ELKO COUNTY. WINTER STORM WATCH FROM THIS AFTERNOON THROUGH TUESDAY AFTERNOON FOR HUMBOLDT COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY. WINTER STORM WATCH FROM THIS AFTERNOON THROUGH TUESDAY AFTERNOON FOR RUBY MOUNTAINS/EAST HUMBOLDT RANGE. WINTER STORM WATCH FROM THIS AFTERNOON THROUGH TUESDAY AFTERNOON FOR SOUTH CENTRAL ELKO COUNTY...SOUTHWESTERN ELKO COUNTY. && 99/92/92
Hazardous weather outlook, Jan 28, 2:15 AM PST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 215 AM PST MON JAN 28 2013 NVZ031-291200- NORTHERN ELKO COUNTY- 215 AM PST MON JAN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SNOW WILL REDEVELOP THIS AFTERNOON. WIDESPREAD SNOW AND BLOWING SNOW IS EXPECTED TONIGHT AND TUESDAY. A BLIZZARD WATCH IS IN EFFECT FROM 4 PM TODAY THROUGH 4 PM TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ030-034-036-038-039-291200- HUMBOLDT COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- 215 AM PST MON JAN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SNOW WILL REDEVELOP THIS AFTERNOON. WIDESPREAD SNOW AND AREAS OF BLOWING AND DRIFTING SNOW ARE EXPECTED TONIGHT AND TUESDAY. A WINTER STORM WATCH IS IN EFFECT FROM 4 PM TODAY THROUGH 4 PM TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. TURNER
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 2:00 AM PST | Blizzard Watch | LKN | Elko | 13 hr |
| Jan 28, 2:00 AM PST | Winter Storm Watch | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 13 hr |
| Jan 28, 2:34 PM PST | Blizzard Warning | LKN | Elko | 25 hr |
| Jan 28, 2:34 PM PST | Winter Storm Warning | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 25 hr |
| Jan 28, 2:34 PM PST | Winter Weather Advisory | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.